MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 0580-1-373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary surgery, artificial head replacement surgery, was performed 12 years before.Revision surgery was performed due to a problem on the acetabular side.It was found that removed stem with black stain on medial portion of stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving an exeter stem was reported.The event for revision was confirmed.Method & results: -device evaluation and results: visual inspection of the returned device indicated that the stem is damaged.Surface deformation consistent stem-cement interface was also observed on the body of the stem; in addition to damage consistent with contact with explantation tooling.-clinician review: no medical records were received for review with a clinical consultant.-device history review: a review of the device history records indicates devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised.Visual inspection of the returned device indicated that the stem is damaged.Surface deformation consistent stem-cement interface was also observed on the body of the stem; in addition to damage consistent with contact with explantation tooling.The reason for revision was not clearly stated.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 3
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20628528
Report Number0002249697-2024-01515
Device Sequence Number7552958
Product Code JDG
UDI-Device Identifier04546540153272
UDI-Public04546540153272
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240418
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Catalogue Number0580-1-373
Device Lot NumberG2684006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight49 KG